How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask MasterDoc Your Own Question
MasterDoc
MasterDoc, Doctor
Category: Medical
Satisfied Customers: 1611
Experience:  20 years of experience as an Emergency Physician; board certified in Emergency Medicine
3119816
Type Your Medical Question Here...
MasterDoc is online now
A new question is answered every 9 seconds

herpes..very sore throat and feeling

Resolved Question:

my daughter has just been diagnosed with herpes and has started the Valtrax medicine last Saturday, twice a day for 10 days, then once a day going forward. She is having a very sore throat and feeling achy all over. Is this a possible side effect?
Submitted: 7 years ago.
Category: Medical
Expert:  MasterDoc replied 7 years ago.
Yes. They are both possible (but unusual) side effects of the valtrex. Of course,if the symptoms are severe, she should also discuss this with her MD to make sure it is not from something else.
Please click ACCEPT.
Feel free to ask a follow-up question.
Customer: replied 7 years ago.
How long should these symptoms last? Her regular doctor is 3 hours away. At what point should I take her here closer to be checked out?
Expert:  MasterDoc replied 7 years ago.
How long it lasts depends on what is causing it (which I can't really tell over the internet). Whether or not she needs to see an MD acutely for this depends how bad it is. IF she would go to an MD for these symptoms if whe weren't on valtrex then she should go even though she is. If these symptoms are from the valtrex they will probably resolve within a couple of weeks.
Please click ACCEPT.
And a BONUS is always appreciated.
MasterDoc and 4 other Medical Specialists are ready to help you

Related Medical Questions